Wildfire, Clark
- When
- September 1, 1:00 AM MST to September 3, 6:00 PM MST
- Where
- Clark County, 9 mi N of Kilgore
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.284, -112.351 (the zone’s center; the record gives no point)
4400 acre fire burned timber, downed fuels and grass. No structural damage reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
4400 acre fire burned timber, downed fuels and grass. No structural damage reported. Cost to suppress estimated at 600,000 dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 31, 1:35 PM MST, 11 hours 25 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 235 PM MDT SUN AUG 31 2003 LATEST H2O SATIMG SHOWING LONG WAVE TROUGH OVER GULF OF ALASKA WITH DOWNSTREAM RIDGE OVER ALBERTA. FURTHER SOUTH...SATIMG ALSO SHOWING WEAK CUT-OFF LOW WORKING SLOWLY EAST TOWARD THE CNTRL SIERRA. 12Z ETA/AVN CONTINUE TO DRIVE CUT-OFF LOW SLOWLY EAST ACROSS THE GREAT BASIN TONIGHT THROUGH TUESDAY WITH DIFFERING TRAJECTORIES. ETA A BIT SLOWER WITH WAVE TRAVERSING NRN NEVADA/UTAH AND ASSOCIATED INSTABILITY (NEGATIVE LI/S) REMAINING SOUTH OF THE IDAHO BORDER. AVN ON THE OTHER HAND LIFTS WAVE AND ACCOMPANYING INSTABILITY ENE INTO SRN IDAHO BY 18Z MONDAY AFTERNOON AND THEN EWRD INTO SW WYOMING BY 12Z TUESDAY MORNING. LIKE AVN IN THIS REGARD AND CURRENT GRIDS HAVE THIS SCENARIO COVERED REASONABLY WELL. AS WAVE CLEARS TO OUR EAST TUESDAY...H5 RIDGE EXPANDS OVER THE SRN NEVADA/UTAH BORDER LEAVING FORECAST AREA DRY AND STABLE THROUGH WEDNESDAY. AVN DRAWING BAJA S/WV ENERGY NORTH AROUND HIGH INTO CNTRL OREGON BY WEDNESDAY AFTERNOON AND THROUGH THE PANHANDLE WEDNESDAY NIGHT. NRN EXTENT OF H5 RIDGE EXPECTED TO WEAKEN UNDER PASSING WAVE WEDNESDAY NIGHT AND AVN SHOWING 0 LI/S OVER PORTIONS OF CNTRL MOUNTAIN ZONES. MOISTURE APPEARS TO BE LACKING WEDNESDAY EVENING SO WILL HEDGE TIMING AND MOISTURE ISSUES WITH A 10 POP AND LEAVE OUT ANY MENTION OF WEATHER FOR NOW. H5 RIDGE WEAKENS FURTHER THURSDAY WITH CORRESPONDING INCREASE IN MOISTURE AND INSTABILITY AS SECOND WAVE ROTATES AROUND HIGH AND EAST ALONG THE SRN IDAHO BORDER. UPPER FLOW TRANSITIONS FROM DOMINANT HIGH OVER SRN GREAT BASIN THURSDAY TO SOUTHWEST FLOW BY SUNDAY AS PAC TROUGH EDGES TOWARD THE WEST COAST. GFS APPEARS TO BE UNCHARACTERISTICALLY MOIST UNDER THIS FLOW AND CURRENT GRIDS FOLLOW SUITE. WILL LEAN TOWARD DRIER FORECAST WHILE TRYING TO MATCH DOWNSTREAM PARTNERS. HUSTON KSFX...OPERATIONAL...VCP 32. .PIH....NONE.
IDZ017>023-031-032-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 400 AM MDT SUN AUG 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337644.